Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Sore throat, dry cough and sinusitis symptoms after travelling. Taken Ibuprofen and nasal decongestant. Need antibiotics?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
Just came back from china to USA. Having some runny nose sore throat and sinus issues for last 3 days. I was avoiding to take antibiotics like cefixime or azithral . Just took some ibuprofane and nasal decongestant. But continue to feel tired and slightly feverish but don't seem to have a fever.
I am now starting to have dry cough

Should I take antibiotics?
Posted Thu, 19 Apr 2012 in Infections
Answered by Dr. Pavan Kumar Gupta 1 hour later

Thanks for posting the query.

You are having viral infection.

Normally you don't need antibiotics for viral infections.

However since you have developed dry cough after three days, it could be due to secondary bacterial infection.

You can start AZITHROMYCIN and take it for three days. It is a prescription drug. Please consult your doctor and take it.

Take some antihistamines along with steam inhalation.

I hope I have answered your query however you can revert to me for any other query.

Thanks and wish you best of luck.
Above answer was peer-reviewed by
Follow-up: Sore throat, dry cough and sinusitis symptoms after travelling. Taken Ibuprofen and nasal decongestant. Need antibiotics? 13 hours later
Is it normal to have sinus problem around eye during this time. When I was on the flight I had a sharp pain around the eyes at a specific height as the plane was coming down.

Also, now I have taken Azithral and I am starting to see XXXXXXX nasal discharge so probably taking antibiotic was a good thing. But I have a slight feeling of breathlessness. Is that normal?
Answered by Dr. Pavan Kumar Gupta 13 minutes later
Your running nose might have triggered the sinusitis and there is nothing to worry about that as antibiotics,steam and antihistaminics will take care of that.
Your breathlessness seems to be due to the chest congestion.
If breathlessness increases,you must consult your doctor for diagnosing the exact cause and prescribing the appropriate medicines.
Normally bronchdilators are prescribed in such cases where chest congestion along with cough is present.
Thanks and best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor